Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Ear infection, pain, hearing loss, pus. On medication, drops, no relief. Treatment?

I went to my doctor not an ear doctor though and it was first swimmers ear then i got the ear drops oxyfloxin or whatever and after 2 weeks i think it was still hurting. I then got these green and white capsules to help my ear i do not know what its called at the top of my head though and stronger drops. It doesnt hurt that much anymore but i can barley hear out of my right ear the one that has been bugging me and pus was coming out of it i noticed when i was doing the drops last week so i went back to the doctor. The doctor just gave me refills on the drops and pil. What is going on? What should i do
Asked On : Thu, 12 Apr 2012
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi Matt,
Thanks for writing in.
Given your complaints, it is amply clear that you definitely do have a middle ear infection. This could be caused by either a bacterium or a fungus. The treatment of this would involve antibiotics and pain killers. Since you have not responded to the antibiotics your physician gave you, I would suggest that a culture sensitivity of the discharge be done. This will help us identify the organism which is responsible and will also tell us the drug to which it is sensitive.
I think you would need to go back to your physician for that. Also, if you are more than 40 years of age, I would suggest you get yourself screened for diabetes, since such infections are more common in diabetics.
Hope this helps.
Answered: Fri, 13 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor